Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 17, 2021, 12:12 AM CDT for Blaine County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 12:12 AM CDT (05:12 UTC)
- Expired
- Jul 17, 2021, 1:15 AM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
County Blaine County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
702 WWUS83 KLBF 170512 SPSLBF Special Weather Statement National Weather Service North Platte NE 1212 AM CDT Sat Jul 17 2021 NEZ025-026-038-170615- Custer NE-Thomas NE-Blaine NE- 1212 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER... SOUTHWESTERN BLAINE AND EAST CENTRAL THOMAS COUNTIES UNTIL 115 AM CDT... At 1212 AM CDT, Doppler radar was tracking a strong thunderstorm near Halsey, or 18 miles east of Thedford, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Anselmo, Dunning, Halsey, Victoria Springs State Recreation Area, Milburn, Milburn Diversion Dam State Wildlife Management Area and Linscott. This includes the following highways... Highway 2 between mile markers 228 and 264. Highway 92 between mile markers 259 and 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4184 10031 4208 10014 4169 9964 4138 9998 TIME...MOT...LOC 0512Z 323DEG 27KT 4194 10022 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 16, 11:55 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 16, 11:55 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1155 PM CDT Fri Jul 16 2021 .SYNOPSIS... Issued at 325 PM CDT Fri Jul 16 2021 The upper atmosphere is characterized by a building ridge across the northern Rockies and northern Plains as an upper low approaches the BC coast. A long wave trough is weakening across the midwest as it progresses eastward. This puts western and north central NE in northwesterly flow aloft with embedded PV anomalies rounding the ridge from eastern OR and another in southern MT. At the surface high pressure also moving east across the Midwest with pressures lowering across the northern High Plains in response to the building ridge aloft. && .SHORT TERM...(This evening through Saturday night) Issued at 325 PM CDT Fri Jul 16 2021 The resultant low level flow from the pattern mentioned above is southerly with low level moisture advecting northward through the High Plains. This sets up a theta-E gradient across the Panhandle and an axis of instability in the eastern areas adjacent to that. A fairly homogeneous low level flow intersecting the gradient suggests only meager low level forcing for ascent to promote thunderstorm development though this will be one area of concern. Better deep layer forcing will exist ahead of southeastward progressing mid level disturbances rounding the ridge in favored upslope areas of the southeastern Black Hills and possibly in northeast CO with a developing DCVZ. CAMs all seem to develop CI in southwest SD and move it southeast into the best potential buoyancy axis and thetaE ridge into western NE. More uncertainty exists in development along the aforementioned gradient in the Panhandle, although the pesky low stratus may enhance circulation along it via differential heating influence. Some uncertainty also exists with development in northeast CO and CAMs struggle to maintain convection as it moves east. Ultimately the upgraded slight risk in the northwestern portion of the forecast area is appropriate for this scenario with marginal elsewhere in the west due to low confidence on coverage. For any storms that do develop, believe enough buoyancy exists in the hail growth zone early on in the storms' lifetime to promote large hail, and with dry low levels further west damaging winds will be the better bet on severe potential. Deep layer shear will also be favorable for organization and storms should stay discrete for a time before storm interaction and cold pools congeal into a cluster or two. Also believe with PWs approaching an inch or better some heavy rain will be a possibility. Storms will have potential to grow upscale through the late afternoon evening but uncertain how far southeast they will hold together with warming mid level temps. A similar setup looks to be in place Saturday afternoon/eve as the upper ridge axis remains in place and south-southeasterly flow continues to advect low level moisture into the area. In fact instability looks better for Saturday and with a broad thetaE gradient indicated in the Panhandle believe that CI will again be favored along the higher terrain in southeast WY and the Black Hills. Buoyancy in the hail growth zone does appear slightly better Saturday afternoon as well and expect at least marginal chances for large hail and severe wind tomorrow as well. Low temps tonight and Saturday night will hover around average for this time of year in the low to mid 60s. Highs Saturday will be warmest in the north closer to the anomalous upper building ridge in the northern Plains. .LONG TERM...(Sunday through Friday) Issued at 325 PM CDT Fri Jul 16 2021 Despite a high wave number and progressive northern stream energy the upper pattern across the central CONUS will be rather stagnant through the remainder of the weekend into next week. The upper ridge axis will remain across the Rockies into central Canada in fairly amplified flow, with the ridge strength fluctuating through the week. The end result will be gradually warming and temps and a trend toward less favorable chances for precipitation and this is shows in ensemble clustering as well. The center of the upper high expands eastward through the week which will promote large scale descent as well as warming temps aloft and weakening deep layer shear, all of which favor little to no precip. The best chances for storms will be Sunday into early Monday prior to the ridge intensifying over western NE. A fairly significant upper PV anomaly is expected to drop southward from the northern Plains in difluent flow aloft and still favorable low level moisture and deep layer shear which should promote an organized area of convection, especially across portions of north central into central NE. Beyond Monday precip chances look very low. Again...temperatures will gradually warm through the period with warmest temps in the north, but most areas in the mid to upper 90s by the end of the week. However, with low level moisture lessening under the ridge axis somewhat, heat index values look to remain below advisory levels for now && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1149 PM CDT Fri Jul 16 2021 Main aviation concerns in the period revolve around ongoing thunderstorms early Saturday morning and the potential for another round later today. Regarding ongoing activity...Expect the storm outflow boundary to move through LBF prior to the new period beginning. Winds are then expected to return to more easterly and gradually southeasterly towards sunrise on Saturday. Rain is lower confidence in arrival and duration at the terminal. For now, have -TSRA ending prior to 17/08z with later amendments possible. For VTN...expect light rain to linger around the terminal for 17/06-07z with the potential for strong winds in the wake of the stratiform precipitation. Beyond that, expecting fairly benign weather with mainly VFR conditions forecast. Regarding the second round of thunderstorms...expecting storms to fire off the higher elevation and track east for the late afternoon and evening Saturday. Timing is low-confidence for now so have excluded mention for now with the prospect of arriving after the end of the period. Later forecasts may need to include mention before 18/06z as confidence increases. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Stoppkotte SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...NMJ
Hazardous weather outlook, Jul 16, 3:20 PM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Fri Jul 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Fri Jul 16 2021 /220 PM MDT Fri Jul 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for severe thunderstorms tonight, mainly across the Panhandle and western Sandhills. The hazards with the strongest storms are damaging winds and large hail. Locally heavy rainfall is possible as well. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible again Saturday night and into the day Sunday. At this time, the threat looks to be isolated large hail and strong winds. This system will again present the chance for locally heavy rainfall. The severity looks to diminish through the morning Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 16, 11:11 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
1111 PM CDT Fri Jul 16 2021
NEZ005-006-008-024>026-036>038-059-094-170515-
Brown NE-Hooker NE-Eastern Cherry NE-Custer NE-McPherson NE-
Keya Paha NE-Western Cherry NE-Thomas NE-Blaine NE-Lincoln NE-
Logan NE-
1111 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...EASTERN
HOOKER...BROWN...NORTHEASTERN LINCOLN...LOGAN...EASTERN MCPHERSON...
NORTHWESTERN CUSTER...WESTERN BLAINE...THOMAS AND WESTERN KEYA PAHA
COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...
At 1110 PM CDT/1010 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southwest of Norden
to 10 miles north of Tryon. Movement was southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ainsworth, Stapleton, Thedford, Tryon, Long Pine, Dunning, Halsey,
Johnstown, Seneca, Gandy, Purdum, Brownlee, Ringgold, Elsmere, Keith,
Logan, Wood Lake, Hofeld Lake, Highway 83 crossing The Dismal River
and Raven.
This includes the following highways...
Highway 183 between mile markers 194 and 201.
Highway 20 between mile markers 210 and 250.
Highway 2 between mile markers 191 and 242.
Highway 92 between mile markers 205 and 242.
Highway 97 between mile markers 24 and 26, and between mile markers
33 and 54.
Highway 83 between mile markers 92 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for north central and west central Nebraska.
LAT...LON 4230 9971 4107 10055 4177 10112 4288 10031
4263 9970
TIME...MOT...LOC 0410Z 329DEG 34KT 4277 10020 4171 10088
CDCSpecial weather statement, Jul 16, 11:14 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT Fri Jul 16 2021
NEZ022>024-035-036-057-059-170515-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Garden NE-Lincoln NE-
Keith NE-
1114 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTHERN GRANT...
KEITH...SOUTHWESTERN HOOKER...NORTHWESTERN LINCOLN...EASTERN GARDEN
AND MCPHERSON COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...
At 1113 PM CDT/1013 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles north of Tryon to
13 miles east of Arthur to 6 miles east of Crescent Lake. Movement
was southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Ogallala, Arthur, Sutherland, Hershey, Paxton,
Lewellen, Kingsley Dam, Roscoe, Keystone, Sarben, Lemoyne,
Sutherland Reservoir, Keith, Ruthon, Haythorn Lake, Rackett, Lena
and Coker.
This includes the following highways...
Highway 61 between mile markers 89 and 147.
Highway 92 between mile markers 115 and 204.
Highway 97 between mile markers 1 and 22, and near mile marker 32.
Interstate 80 in Nebraska between mile markers 133 and 186.
Highway 83 between mile markers 78 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for the Panhandle of, southwestern and west central Nebraska.
LAT...LON 4108 10055 4101 10116 4126 10218 4199 10241
4177 10113
TIME...MOT...LOC 0413Z 337DEG 37KT 4167 10091 4154 10144 4175 10228
CDCSpecial weather statement, Jul 16, 11:15 PM CDT, 57 minutes before
Special Weather Statement National Weather Service North Platte NE 1015 PM MDT Fri Jul 16 2021 NEZ004-094-170515- Sheridan NE-Western Cherry NE- 1015 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 1115 PM MDT... At 1015 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Gordon, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Morgan Lake and Highway 27 crossing the Niobrara River. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4261 10232 4272 10227 4266 10177 4236 10193 TIME...MOT...LOC 0415Z 290DEG 11KT 4264 10220 CDC
Special weather statement, Jul 16, 11:26 PM CDT, 46 minutes before
Special Weather Statement National Weather Service North Platte NE 1026 PM MDT Fri Jul 16 2021 NEZ004-022-023-094-170515- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 1026 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT...NORTHERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 1115 PM MDT... At 1026 PM MDT, Doppler radar was tracking a strong thunderstorm near Ellsworth, or 27 miles east of Alliance, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Ellsworth, Finnegan Lake, Dominick Lake, Watson Lake, Bingham and Kennedy Lake. This includes the following highways... Highway 250 between mile markers 1 and 4. Highway 2 between mile markers 111 and 134. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4204 10243 4223 10239 4218 10193 4193 10200 TIME...MOT...LOC 0426Z 284DEG 14KT 4213 10233 CDC
Special weather statement, Jul 17, 12:10 AM CDT, 2 minutes before
Special Weather Statement National Weather Service North Platte NE 1110 PM MDT Fri Jul 16 2021 NEZ022-023-035-170615- Grant NE-Arthur NE-Garden NE- 1110 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR... SOUTHWESTERN GRANT AND NORTHEASTERN GARDEN COUNTIES UNTIL 1215 AM MDT... At 1110 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Ashby, or 24 miles northwest of Arthur, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sand Puddin Lake, Swede Lake, Velma, Jensen Lake, Green Lake and Bourquim Hill. This includes Highway 61 between mile markers 127 and 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4183 10217 4195 10199 4176 10149 4148 10185 TIME...MOT...LOC 0510Z 319DEG 20KT 4184 10202 CDC
Special weather statement, Jul 17, 12:12 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1212 AM CDT Sat Jul 17 2021 NEZ025-026-038-170615- Custer NE-Thomas NE-Blaine NE- 1212 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER... SOUTHWESTERN BLAINE AND EAST CENTRAL THOMAS COUNTIES UNTIL 115 AM CDT... At 1212 AM CDT, Doppler radar was tracking a strong thunderstorm near Halsey, or 18 miles east of Thedford, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Anselmo, Dunning, Halsey, Victoria Springs State Recreation Area, Milburn, Milburn Diversion Dam State Wildlife Management Area and Linscott. This includes the following highways... Highway 2 between mile markers 228 and 264. Highway 92 between mile markers 259 and 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4184 10031 4208 10014 4169 9964 4138 9998 TIME...MOT...LOC 0512Z 323DEG 27KT 4194 10022 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 59 min |
| Jul 16, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
| Jul 16, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Jul 16, 9:29 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jul 16, 9:44 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 16, 10:13 PM CDT | Special Weather Statement | LBF | Cherry | 62 min |
| Jul 16, 10:15 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker | 60 min |
| Jul 16, 10:42 PM CDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 16, 11:11 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Logan, Thomas | 64 min |
| Jul 16, 11:14 PM CDT | Special Weather Statement | LBF | Arthur, Keith, McPherson | 61 min |
| Jul 16, 11:15 PM CDT | Special Weather Statement | LBF | Sheridan | 60 min |
| Jul 16, 11:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 17, 12:10 AM CDT | Special Weather Statement | LBF | Arthur | 65 min |
| Jul 17, 12:31 AM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jul 17, 1:07 AM CDT | Special Weather Statement | LBF | Custer, Loup | 38 min |
| Jul 17, 1:12 AM CDT | Special Weather Statement | LBF | Lincoln | 63 min |
| Jul 17, 1:15 AM CDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jul 17, 2:11 AM CDT | Special Weather Statement | LBF | Frontier | 64 min |
| Jul 17, 2:13 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 62 min |
| Jul 17, 2:55 AM CDT | Areal Flood Advisory | LBF | Frontier | 58 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.